MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE/IMMULITE 1000 TOXOPLASMA QUANT IGG; IMMULITE 1000 - TOXOPLASMA QUANTITATIVE IGG (TXP)

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE/IMMULITE 1000 TOXOPLASMA QUANT IGG; IMMULITE 1000 - TOXOPLASMA QUANTITATIVE IGG (TXP)
Model Number IMMULITE 1000 - TOXOPLASMA QUANTITATIVE IGG (TXP)
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens customer care center.Siemens headquarters support center (hsc) is reviewing the data provided by the customer.The cause for the discordant false positive txp sample result is not yet known.Siemens is investigating the issue.Mdr 2432235-2019-00455 was filed for the same event.
 
Event or Problem Description
One discordant, false positive toxoplasma igg (txp) result was obtained using immulite 1000.The initial result was reported to the physician(s) and questioned.The sample was sent to another laboratory and was repeated using an alternate non-siemens method.The repeat result was considered correct and reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, false positive txp result.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2019-00454 was filed on 16-dec-2019.Additional information (9-jan-2020): siemens headquarters support center (hsc) reviewed the information provided by the customer.Hsc found that the samples were sent to an alternate laboratory, tested on an alternate method for txp, and the results were found negative as expected by the customer.The samples were not repeated on the immulite 1000 and the customer did not treat the samples with heterophilic blocking tube (hbt) and /or with non-specific antibody blocking tubes (nabt).The adjustment and quality control (qc) were found acceptable by siemens regional support center (rsc).Hsc reviewed customer's predilution performance and the immulite 1000 operator's guide protocol was followed and sample handling was in accordance with the txp ifu recommendations.No additional sample is available for further evaluation.While there is insufficient information to determine the cause of the initial false positive txp results, hsc cannot rule out possible heterophilic antibodies.As stated in the immulite/immulite 1000 toxoplasma quantitative igg: "heterophilic antibodies in human serum can react with the immunoglobulins included in the assay components causing interference with in vitro immunoassays.Samples from patients routinely exposed to animals or animal serum products can demonstrate this type of interference potentially causing an anomalous result." the customer was unable to provide the total number of negative samples tested with immulite 1000 txp lot 402; hsc cannot calculate the specificity for this account.The specificity results from the 3 studies in the immulite 1000 toxoplasma quantitative igg instructions for use (ifu) have 95% confidence limits ranging from 94.2% - 100%.A search of siemens complaint database on 2-jan-2020 found no other complaints with immulite 1000 txp lot 402.Based on the available information immulite 1000 toxoplasma igg lot 402 is performing as intended.No product problem was identified, and the customer is operational.The instrument is performing within specification.No further evaluation of the device is required.Sections h6 and h10 were updated to reflect the additional information received on 9-jan-2020 mdr 2432235-2019-00455-s1 was filed for the same event.

Brand Name
IMMULITE/IMMULITE 1000 TOXOPLASMA QUANT IGG
Common Device Name
IMMULITE 1000 - TOXOPLASMA QUANTITATIVE IGG (TXP)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, LL55 4EL
EI  LL55 4EL
MDR Report Key9477335
Report Number2432235-2019-00454
Device Sequence Number14017798
Product Code LGD
UDI-Device Identifier00630414964805
UDI-Public00630414964805
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K962936
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberIMMULITE 1000 - TOXOPLASMA QUANTITATIVE IGG (TXP)
Device Catalogue Number10381268
Device Lot Number402
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR